Need advice with heart issues

Posted by jadillow @jadillow, Apr 25, 2019

I have posted numerous times and everyone is so friendly and helpful. I have sinus bradycardia and for months I have had many days randomly filled with lightheadedness bouts and pains all in left side (arm, chest, hip, legs). Had stress and Ecco done 4 months ago and many ER visits saying heart was fine. I am now wearing an event monitor to keep checking things. Today for example my resting rate, sitting at my desk my normal job, was in the 40s. Most days it stays in 50s and today I have felt lightheaded air. Even at times feeling my limbs were cool.

I juts needs some advice. I’m 36 with a side and kids and I just want to make sure I am doing all I can to ensure I see them through the years and make sure something’s tragic doesn’t happen to me. Any advice or anything similar from anyone? Thanks a lot for the continued help.

Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.

@texas14

Is it possible your slower heart rate is unrelated to med you haven taken for years? Sometimes meds will uncover changing conditions with our hearts. My case….taking an anti arrhythmia drug uncovered sinus node dysfunction. It causes brachycardia. Verdict is out still w cardiologists whether it causes aFib or aFib causes sinus node dysfunction. Finally, after experiencing rates in the 40’s and 50’s, I agreed to a pacemaker recommended by my Mayo Clinic EP cardiologist.( he had been telling me for 4 yrs I needed PM). Boy, do I feel better. No pauses or slow rates. I take Sotalol to minimize aFib which causes very slow bpm). My PM is set at 60 bmp on low end – 130 bmp high end to allow for exercise. Hope this helps. A 14 day event monitor will give your Dr info he needs.

Jump to this post

Thanks. I am on a 21 day event monitor as we speak. Friday is my last day

REPLY
@slynnb

@jadillow that doesn't mean the drug is not causing the bradycardia. Maybe it isn't but it is surely a top reason. Our bodies change – weight loss, age. We take other medications or formulations of drugs may change slightly.. Because you took the drug for years doesn't mean it isn't causing the problem now. There are a host of medications you can take for hypertension if lisinopril is causing the problem. The fact your doctor has not discussed drug side effects is appalling to me. But patients also tend to not want to ask too many questions, I find. To not ask questions is too often to do so at your peril. I cannot diagnose you but I have little doubt as to the cause of your problem. My advice is to find a cardiologist who will consider the drug connection. I will not be commenting further but leave you with this link FYI> Interesting case study from Emory re: bradycardia in woman taking your medications. Case Presentation:A 42‐year‐old white woman with a past medical history of hypertension was referred to cardiology for symptomatic bradyarrhythmia. https://www.shmabstracts.com/abstract/a-case-of-symptomatic-bradycardia-from-amlodipine/

Jump to this post

Very interesting read. Thank you for all of your information as I am looking into this now.

REPLY

Hello all. I have had numerous tests done in December. Stress test, ecco, and all bloodwork were normal. Have had numerous ER visits with the most recent about 2 months ago. All normal. They did tell me I had sinus bradycardia as my resting heart rate is around the 50s at rest. Sometime in the 40s. My cardiologist put me on a lifewatch event monitor a week ago and I am to wear it for 21 days. My issue is yesterday specifically I began to have chest pains, and I can never tell if they are heart or not which is frustrating, and when I payed down my left quad was aching off and on along with my back and then I assume my anxiety set in and was unable to sleep. I guess I am at the point to where I just don’t want to fall out and that be it and if there is anything else’s I can do. I don’t want to keep taking unneeded and pointless ER visits. I I have had a few pains this morning on my left chest, closer to armpit area I would say. I just need some advice guys and what to do as I am at my wits end 🙁

REPLY

Just an update. Follow up on today with cardiologist. Said event monitor was normal and although I have a low resting heart rate my average was in the 60s. I have been having chest pains and was at the moment they gave my ekg and they said no issues. They said no follow up is needed and to call if I need them. My bp is 132/80 and I take meds for this. They say the heart rate is not a worry but may be in the future. Still don’t know about all this.

REPLY
@jadillow

Just an update. Follow up on today with cardiologist. Said event monitor was normal and although I have a low resting heart rate my average was in the 60s. I have been having chest pains and was at the moment they gave my ekg and they said no issues. They said no follow up is needed and to call if I need them. My bp is 132/80 and I take meds for this. They say the heart rate is not a worry but may be in the future. Still don’t know about all this.

Jump to this post

Sounds like what a cardiologist would say. Hat is your specific concern or worry

REPLY
@suscros68

Sounds like what a cardiologist would say. Hat is your specific concern or worry

Jump to this post

I trust you talked to the cardiologist about your blood pressure medication? That is the obvious reason your resting pulse is likely lower than normal. Your chest pain may be costochondritis – inflammation of the junctions where upprt ribs join meet the cartilage connecting the ribs them to the sternum. It's a pretty condition , not serious, but causes chest pain – you might want to mention it to your doctor.

REPLY

I did. She said it’s possible. She said the meds I am on (Lisinopril and amlodopine) don’t cause this but I’m not a doctor. Lol

REPLY

It hurts at times on each side of sternum. Almost like a straight line on upper chest. And then off and on around nipple or a little above. Just worrysome I guess

REPLY
@slynnb

I trust you talked to the cardiologist about your blood pressure medication? That is the obvious reason your resting pulse is likely lower than normal. Your chest pain may be costochondritis – inflammation of the junctions where upprt ribs join meet the cartilage connecting the ribs them to the sternum. It's a pretty condition , not serious, but causes chest pain – you might want to mention it to your doctor.

Jump to this post

She said it could be Costo. I have poor posture from my desk job and I’m wondering if this may cause flare ups

REPLY

Does anyone else no if these meds can cause low pulse rate. I have been on Lisinopril for three years and started the other a few months ago. Low rate started a little before that I believe

REPLY
Please sign in or register to post a reply.